MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50340
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Profession: non healthcare professional.Pma/510(k) number: k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, after opening the package, material was seen "coming off" the advance 14 lp low profile balloon catheter.The device never made patient contact.Reportedly, it was stored a sixty-eight degrees.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, specifications, trends, and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that there was excess material on the balloon that appeared to be flaking off.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint related for this lot number; however, it was for an unrelated failure mode.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.The product labeling, including the instructions for use (ifu) was also reviewed.The ¿balloon surface has a hydrophilic coating which becomes slippery when in contact with fluids.¿ the device should be stored in a dark, dry cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the examination of the returned product, investigation has concluded the cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8478926
Report Number1820334-2019-00745
Device Sequence Number19277709
Product Code LIT
UDI-Device Identifier10827002503400
UDI-Public(01)10827002503400(17)201020(10)8310214
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2020
Device Model NumberG50340
Device Catalogue NumberPTAX4-14-170-4-20
Device Lot Number8310214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1